Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 225, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 24, 2008, 9:48 AM CDT for 4 counties in Missouri. It took effect at Jul 25, 2008, 12:46 AM CDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 9:48 AM CDT (14:48 UTC)
- In effect from
- Jul 25, 2008, 12:46 AM CDT
- Expired
- Aug 3, 2008, 2:54 AM CDT
- In force
- 9 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 37.02 ft at Jul 28, 2008, 9:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 24, 6:10 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 24, 6:10 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 610 AM CDT THU JUL 24 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /417 AM CDT THU JUL 24 2008/ ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS MORNING ACROSS PORTIONS OF EASTERN NEBRASKA...WESTERN IOWA INTO NORTHERN MISSOURI. 35KT LLJ NOSING INTO THIS AREA CONTINUES TO FEED THIS ACTIVITY AS IT GRADUALLY ROUNDS THE UPPER RIDGE AND DIVES SOUTHEASTWARD. EXPECTING THE BULK OF THE PRECIP TO CONTINUE TO EDGE SOUTHWARD INTO NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING AS THE LLJ VEERS KEEPING THE BEST MOISTURE AND LIFT ACROSS THIS AREA AS DEPICTED ON THE 310K ISENTROPIC SFC. CORFIDI VECTORS TEND TO BRING THIS COMPLEX ALMOST DUE SOUTH WITH TIME...HOWEVER...ACTIVITY ACROSS MOST OF NEBRASKA HAS HAD A DIFFICULT TIME SUSTAINING ITSELF WITH A CLOSER PROXIMITY TO THE UPPER RIDGE AXIS. HAVE KEPT HIGHEST POPS THIS MORNING ACROSS NORTHERN AND EASTERN COUNTIES AS TRAJECTORIES TEND TO TAKE THIS ACTIVITY AROUND THE EDGE OF THE RIDGE. WITH THE BETTER INSTABILITY REMAINING WELL TO THE WEST OF THE PRECIP AXIS...STORMS HAVE STRUGGLED IN INTENSITY THUS FAR. THEREFORE...WITH ONLY MODEST DEEP LAYER SHEAR AND MARGINAL LAPSE RATES...NOT EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY THROUGH THE REMAINDER OF THE MORNING. HOWEVER...THE THREAT FOR HEAVY RAINFALL WILL EXIST AS TRAINING CELLS HAVE PRODUCED COPIOUS AMOUNTS OF RAIN ACROSS PORTIONS OF IOWA WITH THE CRESTON, IA STATION RECEIVING 2.53 INCHES IN AN HOUR. EXPECT THE CONVECTIVE COMPLEX WILL CONTINUE SOUTH AND EAST THROUGH THE MORNING BEFORE TAPERING DOWN TOWARD THE AFTERNOON HOURS AS THE LLJ WEAKENS. SEVERAL BOUNDARIES WILL LIKELY BE LEFT OVER FROM THIS MORNINGS ACTIVITY AND IF THE AIR MASS CAN SUFFICIENTLY RECOVER...CANNOT RULE OUT SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATER THIS AFTERNOON AS THE NEXT IN A SERIES OF UPPER LEVEL IMPULSES APPROACHES THE AREA. UPPER LEVEL RIDGE AXIS SHIFTS FURTHER SOUTH AND WEST BY TONIGHT WITH SEVERAL IMPULSES CONTINUING TO TOP THE RIDGE CREST. THIS SHOULD RESULT IN BETTER RAIN CHANCES BY LATER TONIGHT AS A SFC LOW DEEPENS ACROSS THE CENTRAL HIGH PLAINS WITH A FRONTAL BOUNDARY BECOMING ESTABLISHED ALONG THE KANSAS/NEBRASKA BORDER. THIS LOOKS TO PLACE EASTERN KANSAS/WESTERN MISSOURI IN A MORE FAVORABLE ALIGNMENT AS CONVECTION MOVES EASTWARD AROUND THE RIDGE PERIPHERY. IN ADDITION...30-40KT LLJ SHOULD HELP SUSTAIN ACTIVITY TONIGHT AS IT NOSES INTO SOUTHEASTERN NEBRASKA/NW MISSOURI OVERNIGHT. BEYOND TONIGHT...MODELS SUGGESTING SEVERAL MORE DISTURBANCES TO TRAVERSE THE AREA WARRANTING AT LEAST SLIGHT CHC TO CHC POPS FOR THE NEXT SEVERAL DAYS. HOWEVER...CONFIDENCE REMAINS LOW ON THE BEST PERIOD FOR SUBSTANTIAL RAIN AS IS USUALLY INDICATIVE OF THIS TYPE OF PATTERN. DEROCHE && .AVIATION... FOR THE 12Z TAFS...MORNING CONVECTION OCCURRING ON THE NOSE OF THE LOW LEVEL JET WILL STAY EAST OF THE TAF SITES. LATER THIS AFTERNOON WITH A FRONTAL BOUNDARY EXPECTED TO BE LIFTING INTO NORTHWEST MISSOURI...WE MAY START TO SEE CONVECTION DEVELOPING IN ITS VICINITY...THEN WORK ITS WAY SOUTHEAST OVERNIGHT AIDED BY AN WEAK UPPER LEVEL WAVE. WILL GO WITH THE BETTER CHANCES OF THUNDER CLOSER TO WHERE SURFACE FRONT IS EXPECTED TO BE IN NORTHWEST MISSOURI. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 24, 5:59 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT THU JUL 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL CONTINUE TO AFFECT PORTIONS OF NORTHERN AND CENTRAL MISSOURI THROUGH THE REMAINDER OF THE MORNING. THE MAIN THREAT WITH THIS ACTIVITY WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AS INSTABILITY INCREASES ACROSS THE OUTLOOK AREA. THE MAIN THREAT WITH ANY STORM THAT DEVELOPS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS PORTIONS OF SOUTHERN NEBRASKA. THIS ACTIVITY MAY THEN MOVE SOUTHEASTWARD INTO NORTHWESTERN MISSOURI AND NORTHEAST KANSAS OVERNIGHT. THE POTENTIAL WILL EXIST FOR LARGE HAIL AND DAMAGING WINDS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY WITH THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG. ADDITIONAL THUNDERSTORMS MAY AGAIN DEVELOP FURTHER WEST ACROSS THE CENTRAL PLAINS AND MOVE EASTWARD OVERNIGHT. THIS ACTIVITY MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AS IT REACHES EASTERN KANSAS AND WESTERN MISSOURI. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND NIGHT. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:31 AM CDT | Areal Flood Advisory | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 6 hr |
| Jul 24, 8:00 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| Jul 24, 9:22 AM CDT | Flash Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Macon and 3 more | 6 hr |
| Jul 24, 9:48 AM CDT | River Flood Warning | EAX | Linn, Livingston | 7 days |
| Jul 24, 11:26 AM CDT | Areal Flood Advisory | EAX | Linn, Livingston | 4 hr |
| Jul 24, 12:16 PM CDT | Flash Flood Warning | EAX | Linn, Livingston | 3 hr |
| Jul 24, 1:28 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jul 24, 1:50 PM CDT | Areal Flood Warning | EAX | Worth | 48 hr |
| Jul 24, 2:33 PM CDT | River Flood Warning | EAX | Chariton, Macon | 8 days |
| Jul 24, 3:16 PM CDT | Areal Flood Warning | EAX | Adair, Chariton, Daviess, Grundy, Harrison, Linn and 6 more | 24 hr |
| Jul 24, 4:03 PM CDT | Flash Flood Watch | EAX | Adair, Carroll, Chariton, Daviess, Gentry, Grundy and 13 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.